Winter Storm, Oneida
- When
- March 22, 5:00 PM CST to March 23, 3:00 PM CST
- Where
- Oneida forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
A low pressure system that moved across northern Illinois from Iowa received plenty of moisture from the Gulf of Mexico. The abundant Gulf moisture allowed the late-season storm to produce plenty of heavy, wet snow and occasional thundersnow across parts of central and northeast Wisconsin on March 22nd-23rd.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A low pressure system that moved across northern Illinois from Iowa received plenty of moisture from the Gulf of Mexico. The abundant Gulf moisture allowed the late-season storm to produce plenty of heavy, wet snow and occasional thundersnow across parts of central and northeast Wisconsin on March 22nd-23rd. During the two-day period, many locations received more than a foot of snow. Lightning from the storm destroyed a house in Marathon County.
The high water content of the snow caused more problems than would normally be expected with storms having similar snowfall totals. In Marathon County, a squad car was stuck in the snow for three hours on the 23rd, and two plow trucks that tried to push it free also became stuck. Plows in Marathon County not only became stuck in the snow, but several broke down mechanically attempting to clear the snow from the road. A buildup of hardened snow caused a freight car to derail behind a paper mill in Rhinelander (Oneida Co.) on the afternoon of the 23rd. The weight of the snow from this storm caused the roof to collapse at a consignment shop on the west side of Green Bay (Brown Co.) on the evening of March 28th.
Some of the highest snowfall totals from across the area included 18.8 inches at Shawano (Shawano Co.), 18.0 inches at Irma (Lincoln Co.), 17.8 inches at Green Bay, 17.0 inches at Peshtigo (Marinette Co.) and Oconto (Oconto Co.), 16.0 inches at Casco (Kewaunee Co.), 14.8 inches at Rhinelander, 14.6 inches near Laona (Forest Co.), 14.5 inches at Sturgeon Bay (Door Co.), 13.5 inches near Big Falls (Waupaca Co.) and 12.1 inches at Mosinee (Marathon Co.).
The 17.8 inches of snow that fell in Green Bay was the most from a single storm in more than 120 years. It was also the third highest storm total since Green Bay weather records began in 1886.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 22, 2:05 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT TUE MAR 22 2011 CORRECTED HEADLINE CODING .SYNOPSIS...MAJOR LATE-WINTER STORM TO BRING HEAVY SNOW AND MIXED PRECIPITATION TO THE AREA TONIGHT AND WEDNESDAY...THEN QUIET BUT WITH BELOW NORMAL TEMPERATURES FOR THE REST OF THE FORECAST PERIOD. NO CHANGES TO HEADLINES WITH THIS ISSUANCE...AND ONLY MINOR TWEAKS TO SNOWFALL TOTALS FROM THE PREVIOUS FORECAST. UPR FLOW ACRS NOAM SPLIT...WITH BOTH STREAMS HIGHLY AMPLIFIED. A SERIES OF STG SHRTWVS WL EJECT OUT OF DEEP SRN STREAM TROF ALONG THE WEST COAST...EACH SUPPORTING A SIG CYCLONE. MEANWHILE... BLOCKING RIDGE WAS GETTING LOCKED IN OVER CENTRAL CANADA...WITH NRN STREAM FLOWING ARND THAT AND INTO VERY STG CONFLUENT ZONE WHERE IT MET THE SRN STREAM OVER THE ERN CONUS. && .SHORT TERM...TONIGHT AND WEDNESDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE SPINNING OVER NEBRASKA AND KANSAS WHILE HIGH PRESSURE IS SHIFTING NE INTO HUDSON BAY. FIRST AREA OF PRECIP AIDED BY STRONG MID-LEVEL FGEN AND UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A JET STREAK IS NOW PUSHING ACROSS NORTHEAST WISCONSIN AND CENTRAL LAKE MICHIGAN. RADAR RETURNS ARE MORE SCT IN NATURE OVER WESTERN WISCONSIN...BUT THE NEXT AREA OF PRECIPITATION IS EXPANDING OVER IOWA THIS AFTERNOON IN WHAT LOOKS LIKE A BAROCLINIC LEAF SIGNATURE ON THE WATER VAPOR IMAGERY. THIS AREA OF PRECIPITATION IS JUST AHEAD OF A SHORTWAVE TROUGH WHICH IS MOVING ACROSS CENTRAL NEBRASKA AND POISED TO MOVE INTO THE NORTHERN MISSISSIPPI VALLEY TONIGHT. PRECIPITATION TYPES AND AMOUNTS...AND HEADLINES ARE MAIN FORECAST CONCERNS. TONIGHT...SHORTWAVE TROUGHS WILL ROTATE AROUND THE BASE OF AN UPPER LOW CENTERED OVER THE FAR NW PLAINS AND LIFT NE TO THE NORTHERN MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION. IN RESPONSE TO THE HEIGHT FALLS...SURFACE LOW PRESSURE WILL RIDE ALONG THE TIGHT BAROCLINIC ZONE (AKA WARM FRONT) FROM WESTERN IOWA TO NORTHERN ILLINOIS. NORTH OF THIS WARM FRONT...WILL HAVE STRONG 850-500MB FGEN COINCIDENT WITH INCREASING SHORTWAVE AND UPPER DIVERGENCE FORCING FOR MUCH OF THE NIGHT. WITH AMPLE MOISTURE RIDING OVER THE BAROCLINIC ZONE (MIXING RATIOS GREATER THAN 8 G/KG)...HAVE A HARD TIME COMING UP WITH A REASON FOR PRECIPITATION NOT TO REGENERATE AND PLOW NE OVER THE STATE OF WISCONSIN. NEARLY ALL MODELS SUGGEST REDEVELOPMENT OF PRECIP...WHILE NE WINDS COLD ADVECT IN THE LOW LEVELS...AND MID AND UPPER LEVELS COOL AS THE UPPER LOW APPROACHES FROM THE WEST. THERMAL PROFILES ARE STILL RATHER DIFFICULT TO ESTIMATE...BUT THE WARM NOSE CENTERED BETWEEN 800-700MB IS PROGGED TO ERODE DURING THE EVENING. THINK IT MIGHT OCCUR QUICKER THAN MODELS SUGGEST SINCE HEAVIER PRECIP DID THE SAME THING TO THE WARM NOSE EARLIER TODAY...AND ANTICIPATE HEAVY PRECIP TO OCCUR THIS EVENING AS WELL. RUC SOUNDINGS BEAR THIS OUT...AND HAVE A SIGNIFICANTLY COOLER PROFILE THAN THE NAM/GFS. AS A RESULT...HAVE TRENDED SOUTHWARD WITH THE MIXED PRECIPITATION OF SNOW AND SLEET FOR THE EVENING WHILE INCREASING SNOW TOTALS. SHOULD STILL SEE A DECENT CHANCE OF SLEET SOUTH OF ROUTE 29. DURING THE OVERNIGHT HOURS...WILL SEE THE DRY SLOT MOVE NE INTO CENTRAL WISCONSIN. AS THE DRIER AIR MOVES IN ABOVE 700MB...FREEZING RAIN AND DRIZZLE WILL BE POSSIBLE SOUTH OF ROUTE 29 AS WELL. SOME ICE ACCUMULATION APPEARS POSSIBLE...PERHAPS UP TO A TENTH OF AN INCH IF CONVECTIVE CELLS PERSIST. SURFACE TEMPERATURES WILL BE COOLING INTO THE UPPER 20S BY THIS TIME...SO WONT HAVE THE COMPARATIVELY WARM TEMPERATURES THAT WE HAD TODAY. FOR SNOW FALL TOTALS TONIGHT...THE BIG SLUG OF PRECIP IN COMBINATION WITH BETTER SNOW FALL RATIOS PUTS NORTHERN WISCONSIN IN THE CROSS-HAIRS. 6 TO 10 INCHES LOOKS REASONABLE BY 12Z WED NORTH OF ROUTE 29 AND 2 TO 6 INCHES TO THE SOUTH. WITH SOME ICING POTENTIAL...NO POINT IN DOWNGRADING ANY HEADLINES. IN ADDITION...NE WINDS WILL RAMP UP WITH GUSTS TO 30-35 MPH...WHICH MAY CREATE NEAR ZERO VISIBILITY AT TIMES. WEDNESDAY...SURFACE LOW PRESSURE WILL CONTINUE TO MARCH EAST OVER NORTHERN ILLINOIS TO NORTHERN OHIO. DEFORMATION FLOW PRECIPITATION WILL BE ONGOING FOR MOST OF THE DAY NORTH OF THE UPPER CIRCULATION THOUGH IT SHOULD BE LIGHTER COMPARATIVELY THAN DURING THE PREVIOUS 12 HOURS. WILL STILL HAVE FREEZING RAIN/FREEZING DRIZZLE ISSUES TO CONTEND WITH IN THE MORNING OVER CENTRAL AND NORTHEAST WISCONSIN...BUT SHOULD TURN OVER TO ALL SNOW AROUND MIDDAY WHEN UPPER MOISTURE ROTATES BACK AROUND OVERHEAD. SNOWFALL INTENSITY WILL BE DIMINISHING IN THE AFTERNOON AS THE UPPER LOW SHIFTS INTO THE CENTRAL GREAT LAKES. IN GENERAL THOUGH...THE MOST PERSISTENT AND INTENSE SNOWS WILL BE ACROSS NORTHERN WISCONSIN WHERE AN ADDITIONAL 3 TO 6 INCHES MAY FALL. LOCATIONS FARTHER SOUTH WILL BE IN THE 1 TO 3 INCH RANGE. NE WINDS WILL STILL BE RATHER GUSTY THE ENTIRE DAY...THOUGH SOME DIMINISHING IS ANTICIPATED IN THE AFTERNOON. .LONG TERM...WED NGT THRU NEXT TUE. WL PROBABLY STILL BE SOME LINGERING SHSN INTO WED EVENING...ESP OVER E-C WI. ONCE THOSE EXIT...EXPECT MASSIVE ANTICYCLONE ANCHORED OVER HUDSON BAY AND RIDGING SEWD INTO THE CONFLUENT ZONE OVER THE LOWER GREAT LAKES RGN TO DOMINATE THE WX. THAT SHOULD FUNNEL COLD DRY CANADIAN AIR INTO THE RGN. ON THOSE NGTS WHERE WINDS DIE OFF AND THERE AREN/T ANY LAKE CLOUDS...TEMPS SHOULD FALL WELL BLO NORMAL OVER THE FRESH DEEP SNOWCOVER. COULD SEE A COUPLE NIGHTS WITH SUB ZERO TEMPS ACRS THE N. WITH PLENTY OF SUN EXPECTED...REMAINED MORE OPTIMISTIC THAN GUIDANCE ON MAX TEMPS. BUT THOSE TEMPS WL STILL BE WELL BLO NORMAL. SOME OF THE MODELS HINTED THAT THE NEXT SRN STREAM CYCLONE COULD TRACK FAR ENOUGH N TO BRUSH THE SRN PART OF THE AREA WITH LGT PCPN LATE IN THE WEEK OR DURING THE UPCOMING WEEKEND. REJECTED THAT IDEA...AS EXPECT DRY AIR FLOWING SWWD ARND CANDIAN HIGH TO EASILY HOLD PCPN...AND PROBABLY MOST OF THE CLDS...AT BAY. && .AVIATION...CIGS AND VSBYS HAVE BECOME QUITE VARIABLE AS INTIAL BAND OF PCPN SHIFTS E. THAT SHOULD CONT FOR A FEW MORE HRS...BUT VERY STG FORCING IS ACRS THE AREA. EXPECT PCPN TO INC QUICKLY LATER THIS AFTN AND EARLY THIS EVENING. THAT SHOULD BRING CIGS AND VSBYS DOWN INTO THE LIFR CATGEORY ACRS MOST OF THE AREA. EXPECT VERY POOR CONDITIONS ALL NGT...THEN SLOW IMPROVEMENT TOMORROW. && .MARINE...GALE FORCE ENE WINDS WILL DEVELOP OVER NORTHERN LAKE MICHIGAN LATE THIS AFTERNOON INTO THIS EVENING. WIND SPEEDS DO NOT DECLINE UNTIL WEDNESDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR WIZ035-036- 045-048>050. WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR WIZ018>020-030- 031-037>040. WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR WIZ005-010>013- 021-022-073-074. && MPC/SKOWRONSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 241 PM CDT TUE MAR 22 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 241 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A MAJOR WINTER STORM WILL BRING HEAVY SNOW TO NORTHERN WISCONSIN TONIGHT...AND MIXED PRECIPITATION TO CENTRAL AND EAST-CENTRAL WISCONSIN. TRAVEL ACROSS MUCH OF THE NORTHERN HALF OF WISCONSIN COULD BECOME VERY DIFFICULT. PLEASE REFER TO FORECAST AND WARNING PRODUCTS FOR SPECIFIC INFORMATION ON THE EXPECTED SNOW ACCUMULATION IN YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE STORM WILL CONTINUE WEDNESDAY...THOUGH IT IS EXPECTED TO SLOWLY ABATE DURING THE DAY. EXPECT DIFFICULT TRAVEL CONDITIONS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 241 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT EAST TO NORTHEAST GALES ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NORTHEAST GALES WILL CONTINUE WEDNESDAY. JS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT TUE MAR 22 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 249 PM CDT TUE MAR 22 2011 ...MAJOR LATE-WINTER STORM SPREADING MIXED PRECIPITATION ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN... LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS NORTH CENTRAL...EAST CENTRAL AND FAR NORTHEAST WISCONSIN THIS AFTERNOON. SOME MIXING WITH SLEET IS POSSIBLE ACROSS THE FOX VALLEY AND LAKESHROE. NEW SNOW ACCUMULATION OF AN INCH OR TWO IS POSSIBLE THROUGH 500 PM. VISIBILITIES WILL GENERALLY BE IN THE ONE TO THREE MILE RANGE... HOWEVER SOME LOCATIONS COULD SEE VISIBILITIES DROP TO NEAR ONE HALF MILE AT TIMES. A MIX OF RAIN...SLEET...AND SNOW WILL CONTINUE ACROSS CENTRAL WISCONSIN THIS AFTERNOON. VISIBILITIES COULD DROP UNDER ONE MILE AT TIMES. NEW SNOW ACCUMULATION IS EXPECTED TO BE UNDER AN INCH THROUGH 500 PM. MOST MAJOR HIGHWAYS WERE WET THIS AFTERNOON...HOWEVER SECONDARY ROADS...OVERPASSES...AND OTHER ELEVATED ROADWAYS REMAINED SLIPPERY. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE THIS EVENING AS WIDESPREAD MODERATE TO HEAVY SNOW DEVELOPS ACROSS THE AREA. VERY HAZARD DRIVING CONDITIONS ARE EXPECTED TO DEVELOP...SO IF YOU MUST TRAVEL...PLEASE USE EXTRA CAUTION AND ALLOW YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. BERSCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY SNOW RHINELANDER 45.63N 89.41W
03/22/2011 M2.2 INCH ONEIDA WI BROADCAST MEDIA
&&
TERIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW ASHWAUBENON 44.46N 88.08W
03/22/2011 M2.0 INCH BROWN WI OFFICIAL NWS OBS
&&
SANDERSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 501 PM CDT TUE MAR 22 2011 WIZ020-030-031-035>040-045-048>050-074-230045- MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON...TWO RIVERS 501 PM CDT TUE MAR 22 2011 ...MAJOR LATE-WINTER STORM SPREADING MIXED PRECIPITATION ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN... SNOW OR A MIX OF SNOW...SLEET AND RAIN WILL CONTINUE TO FALL OVER CENTRAL AND EAST CENTRAL WISCONSIN THROUGH THIS EVENING... INCREASING IN COVERAGE AND INTENSITY AFTER 7 PM. SLUSHY ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. MOST MAJOR HIGHWAYS WERE REPORTING SLIPPERY STRETCHES AT THIS TIME THOUGH ARE EXPECTED TO DETERIORATE THROUGH THE EVENING HOURS. IF YOU MUST TRAVEL...PLEASE USE EXTRA CAUTION AND ALLOW YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. WIZ005-010>013-018-019-021-022-073-230045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-DOOR-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...STURGEON BAY...CRIVITZ 501 PM CDT TUE MAR 22 2011 ...MAJOR LATE-WINTER STORM SPREADING MIXED PRECIPITATION ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN... AREAS OF LIGHT SNOW CONTINUE TO LIFT NORTH INTO NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS AFTERNOON. THE SNOW IS EXPECTED TO EXPAND IN COVERAGE THROUGH THE EARLY EVENING HOURS AND BECOME HEAVY IN AREAS FROM RHINELANDER TO STURGEON BAY AROUND 8PM...EXPANDING NORTH INTO EAGLE RIVER AND FLORENCE TOWARDS 10 PM. THE SNOW MAY MIX WITH SLEET AT TIMES FROM MERRILL TO OCONTO. MOST MAJOR HIGHWAYS WERE REPORTING SLIPPERY STRETCHES AT THIS TIME...THOUGH WILL BECOME SNOW COVERED AND HAZARDOUS THROUGH THE EVENING HOURS. IF YOU MUST TRAVEL...PLEASE USE EXTRA CAUTION AND ALLOW YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. TE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
517 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM SNOW PLOVER 44.45N 89.53W
03/22/2011 M0.6 INCH PORTAGE WI CO-OP OBSERVER
SNOW MIXED WITH SLEET.
&&
SANDERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM SNOW 4 NE IOLA 44.54N 89.05W
03/22/2011 M2.0 INCH WAUPACA WI TRAINED SPOTTER
&&
SANDERSThe Green Bay radar (KGRB), 174 km away, was scanning. The volume nearest the first event began at 05:46 UTC.
18 winter storm, 1 lightning. Local standard time, as filed.
The 17.8 inches of snow that fell in Green Bay (Brown Co.) was the most from a single storm in more than 120 years. It was also the third highest storm total since Green Bay weather records began in 1886. The weight of the snow from this storm caused the roof to collapse at a consignment shop on the west side of Green Bay on the evening of March 28th.
A lightning fire destroyed a house in the Town of Knowlton. A woman and her dog were home at the time of the fire but were able to escape without injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288349, 288350, 288351, 288352, 288353, 288354, 288355, 288356, 288357, 288358, 288359, 288360, 288361, 288362, 288363, 288364, 288365, 288366, 290216.